MAUDE Adverse Event Report: OSCOR INC DIREX 12F 67CM LRGCRV CURVE DILATOR; INTRODUCER, CATHETER

OSCOR INC DIREX 12F 67CM LRGCRV CURVE DILATOR; INTRODUCER, CATHETER
Model Number M004DS500
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
They thought that the dilator was way too tight and they didn't use at all but they opened it.The event happened during the procedure outside the patient's body.Unfortunately, they abandoned the case and they had to do cardiac tamponade to make sure to get the fluid or the blood outside the pericardium.No complications.Patient is stable and fine.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up # 1.One direx 12f introducer sheath from lot# c8-09861 was received back from the customer with the dilator.There were no other accessories.No visible blood was found on the sheath or dilator.After review of the returned sheath it was found that the dilator would not pass through the id of the sheath, so the reason for return was confirmed.The dilator was inserted through the hemostasis valve of the sheath and there was resistance felt which didn't allow the dilator to pass fully through.The dilator was removed and the id of the sheath was inspected by inserting a pin gauge through the sheath.The pin gauge passed though the sheath with limited resistance.The id of the sheath is within the specification.The dilator od was inspected and it was found that the od of the dilator was out of specification per drawing.The max od of the dilator measured is above the max od of the spec.Returned device analysis reveals one direx 12f dilator where the od is out of spec.A corrective and preventive action was initiated to investigate the root cause and implement corrective action for this failure.

Brand Name
DIREX 12F 67CM LRGCRV CURVE DILATOR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key7004698
Report Number1035166-2017-00095
Device Sequence Number13582804
Product Code DYB
UDI-Device Identifier08714729858980
UDI-Public08714729858980
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/01/2020
Device Model NumberM004DS500
Device Catalogue NumberM004DS500
Device Lot NumberC8-09861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR